Crohn's Disease Forum » Support Forum » Vent Away » And now...lupus


09-25-2013, 12:26 PM   #1
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
And now...lupus

I've posted a few times about having bad knee pain on the arthritis forum. I was encouraged to see my Dr. I waited until last week when I was having joint pain and stiffness. He did an external exam an didn't see anything exciting but due to my medical history had me do some blood work. I got the results today and I'm shocked. I was not prepared to see what was written on the paper.

My blood came back relatively normal except for a few things...sedimentation rate is mildly elevated, platelet counts is slightly low and my ANA result came back positive. Likely suspect...lupus. I am being referred to a rheumatologist for further testing.

I have no idea what is going on or how this happened.. I'm at a loss for words and I'm just...shocked. of coarse it's not been diagnosed yet and I could be ok just something abnormal popped but at the same time I am floored. I hardly know what lupus is let alone know how to handle it. I don't know if I should call my GI or what. I'm lost on this one..and I usually have my head on straight..lol
__________________
Diagnosis: Confused officially diagnosed in 2010

Bloodwork is indeterminate IBD, biopsies are crohns positive, symptoms and visually it's UC

Current meds-
Prednisone, humira, 6mp, and lialda
awaiting surgical consult

Mom of Little Z
eosinophilic esophagitis 5/2015
09-25-2013, 02:32 PM   #2
ajalily1
 
ajalily1's Avatar
 
Join Date: Dec 2012
Location: Bend, Oregon

My Support Groups:
Are you on remicade? I was told that sometimes being in humira can cause an induced lupus and then it goes away once you stop the medication. I'm not sure if you fall under this category but it might be worth doing some research on.
09-25-2013, 03:14 PM   #3
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Hello,
Don't worry about lupus per say right now. As Ajalily said, it's not a that rare possibility to get Drug-induced lupus from an anti-tnf. I've walked that path with humira. It was not clearly determined but my bloodwork were off track and I had a positive ANA (this can remain for a while btw, even after discontinuation of the medication). Anti-tnf DIL is somewhat tricky as it does not show up as the usual DIL. It signs differently in the blood which keeps the professional puzzled still.

To make it simple, anti-tnf DIL shows up even closer to a real lupus cases than the other drugs that cause DIL. Normally, rheumatologist are well aware of these technicalities (mine were). Chances are you will be taken off the remicade if it points in that direction and you might be amazed by the amount of symptoms that will gradually disappear.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
09-26-2013, 03:07 PM   #4
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
Thanks for clearing that up for me and talking me off the ledge. I see the rheumatologist next Thursday so well see how that goes. It probably is the Remicade causing issues which would suck since its really working great for me. No sense in freaking out now though.
09-26-2013, 03:21 PM   #5
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
I will link this http://labtestsonline.org/understand...s/ana/tab/test

as well as that :New ANA_Antitnf_table.jpg

It gives you an idea how many people experience random serological change once they are put on the these most common anti-tnf. This studies was mostly based on RA cases but still. These patients, shows serological evidences that could be attributable to a DIL or SLE per say, but you can see the DIL diagnosis is very low... Still possible.

I would not be surprise it was never mentioned to you during your choice of treatment... I found it on my own...

Source:Katz, U. and Zandman-Goddard, G. (2010) Drug-Induced Lupus: An update, Autoimmunity Reviews, vol. 10, p.46-50.
Reply

Crohn's Disease Forum » Support Forum » Vent Away » And now...lupus
Thread Tools


All times are GMT -5. The time now is 07:24 PM.
Copyright 2006-2017 Crohnsforum.com